Alert archive / South Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 103, NWS Aberdeen, SD

July 11, 20164 counties in South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 11, 2016, 5:25 PM CDT for 4 counties in South Dakota. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2016, 5:25 PM CDT (22:25 UTC)
Expired
Jul 11, 2016, 6:15 PM CDT
In force
50 min
Issued by
NWS Aberdeen, SD
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Campbell County, SD, Corson County, SD, Dewey County, SD, Walworth County, SD

The radar

The Bismarck radar (KBIS), 129 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 5:28 PM CDTTSTM WND GST 661 Ene Mobridge, SD
Jul 11, 5:30 PM CDTTSTM WND GST 475 W Mound City, SD.
Jul 11, 5:35 PM CDTTSTM WND GST 604 N Mound City, SD
Jul 11, 5:35 PM CDTTSTM WND GST 604 S Herreid, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

846 
WUUS53 KABR 112225
SVRABR
SDC021-031-041-129-112315-
/O.NEW.KABR.SV.W.0103.160711T2225Z-160711T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
525 PM CDT MON JUL 11 2016

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DEWEY COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
  CAMPBELL COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
  SOUTHEASTERN CORSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
  WALWORTH COUNTY IN NORTH CENTRAL SOUTH DAKOTA...

* UNTIL 615 PM CDT/515 PM MDT/

* AT 524 PM CDT/424 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM NEAR POLLOCK TO 8 MILES NORTH OF GLENHAM TO 8
  MILES NORTHEAST OF TIOSPAYE TOPA SCHOOL...MOVING NORTHEAST AT 45
  MPH.

  HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  POLLOCK AROUND 530 PM CDT. 
  BLACKFOOT AROUND 535 PM CDT. 
  MOUND CITY AND SWAN CREEK REC AREA AROUND 540 PM CDT. 
  HERREID AROUND 545 PM CDT. 
  AKASKA AROUND 550 PM CDT. 
  ARTAS AROUND 600 PM CDT. 
  JAVA AROUND 610 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4594 10028 4594 9972 4559 9972 4559 9971
      4539 9971 4519 10053 4592 10036 4595 10029
TIME...MOT...LOC 2224Z 242DEG 39KT 4596 10034 4566 10026 4521 10050 

HAIL...0.88IN
WIND...70MPH
 
$$

KF
2 follow-up statements
347 
WWUS53 KABR 112254
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
554 PM CDT MON JUL 11 2016

SDC031-041-112303-
/O.CAN.KABR.SV.W.0103.000000T0000Z-160711T2315Z/
DEWEY SD-CORSON SD-
554 PM CDT MON JUL 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DEWEY AND
SOUTHEASTERN CORSON COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4594 9972 4559 9972 4559 9971 4539 9971
      4527 10021 4554 10018 4576 10011 4593 10012
      4594 10012
TIME...MOT...LOC 2253Z 242DEG 39KT 4610 9995 4580 9987 4535 10012 

$$

SDC021-129-112315-
/O.CON.KABR.SV.W.0103.000000T0000Z-160711T2315Z/
CAMPBELL SD-WALWORTH SD-
554 PM CDT MON JUL 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CAMPBELL AND EASTERN WALWORTH COUNTIES...

AT 553 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HAGUE TO 6 MILES SOUTHWEST OF ARTAS TO AKASKA...
MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  ARTAS AROUND 600 PM CDT. 
  SELBY AROUND 605 PM CDT. 
  JAVA AROUND 615 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4594 9972 4559 9972 4559 9971 4539 9971
      4527 10021 4554 10018 4576 10011 4593 10012
      4594 10012
TIME...MOT...LOC 2253Z 242DEG 39KT 4610 9995 4580 9987 4535 10012 

HAIL...0.88IN
WIND...60MPH
 
$$

KF
872 
WWUS53 KABR 112312
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
612 PM CDT MON JUL 11 2016

SDC021-129-112322-
/O.EXP.KABR.SV.W.0103.000000T0000Z-160711T2315Z/
CAMPBELL SD-WALWORTH SD-
612 PM CDT MON JUL 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR CAMPBELL AND EASTERN WALWORTH
COUNTIES WILL EXPIRE AT 615 PM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF
THE AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4594 9972 4559 9972 4559 9971 4539 9971
      4527 10021 4554 10018 4576 10011 4593 10012
      4594 10012
TIME...MOT...LOC 2311Z 242DEG 39KT 4610 9995 4580 9987 4535 10012 

$$

KF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:46 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 11, 2:46 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Aberdeen SD
246 PM CDT MON JUL 11 2016

.SHORT TERM...(This Evening through Wednesday Night)
Issued at 246 PM CDT MON JUL 11 2016

The 19Z sfc analysis shows the SD low centered from Faulk through
Beadle to Hutchinson Counties, with a trough extending east near the
Cheyenne River and Cherry Creek.

Finally starting to get some better clearing across central SD this
afternoon, which will result in better mixing and increasing
westerly winds behind the cold front. This is the area with the Red
Flag Warning. It is borderline conditions, but with very dry air
surging in from the west and RH values of 11 percent already at RAP,
am hesitant to get rid of it. Will continue to re-evaluate, but at
this point it looks like a low end warning. This is the area with
very little rain over the past several days, in contrast to
northeastern SD and west central MN where over 5 inches has fallen
last night into this morning. This is in addition to the 1-3 inches
that fell the previous night. Will continue the Flood Warning for
southern Traverse, Bit Stone, northern Grand, Roberts, and eastern
Day Counties until 6pm Central. High PW values of 1.5-2in remain
over this area, and we are looking into additional showers and
thunderstorm development this afternoon-evening.

Slowed down the overall exit of precip tonight, as was needed based
on the convection remaining between MBG and Eureka, but north of a
west to east oriented boundary north of Rapid City. A little
concerned that there could be fog developing over our MN counties
09-12Z Tuesday where the heaviest rain has fallen.

The sfc low over our area will slide up along the Red River Valley
and combine with the low over southern Saskatchewan/Manitoba by 06Z
and deepen. As a result, have borderline Wind Advisory conditions
going for the far northwestern 3 counties for Tuesday. Expect highs
in the 80s Wednesday. Am a little concerned, given the large cloud
shield today and an overall deepening system that our clouds may
need to be increased Tuesday.

Increased winds for Wednesday afternoon as our winds at or above
20kts just above the sfc remain. Concentrated the highest winds over
the north and northwestern corner of the forecast area as high
pressure quickly surges in from the west-northwest.

.LONG TERM...(Thursday through Monday)
Issued at 246 PM CDT MON JUL 11 2016

The medium range models keep the general trend of northwest flow
over the area transitioning to a ridge pattern later in the period.
While there is no clear signal for precipitation timing, a general
trend of afternoon and evening thunderstorms looks ok.

Temps will be on the upward trend through the period, with 80s and
low 90s for the weekend. Strong upper ridge looks to be setting up
across the southern plains later in period allowing for rising
temps, dewpoint and chances of afternoon and evening storms as
shortwaves move across the periphery of the ridge. A typical summer
pattern setting up.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1210 PM CDT MON JUL 11 2016

THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST SD THROUGH 00Z. KABR
AND KATY WILL HAVE THE BEST CHANCES OF HEAVY RAIN, GUSTY WINDS,
AND HAIL. LOCAL IFR/MVFR WILL CONTINUE ACROSS THE ENTIRE AREA
THROUGH EARLY EVENING WITH IMPROVING CONDITIONS AFTER 00Z. WINDS
WILL BECOME NORTHWEST OVERNIGHT WITH GUSTS TO 35 KTS ON TUESDAY.

&&

.ABR Watches/Warnings/Advisories...
SD...Red Flag Warning until 8 PM CDT this evening for SDZ267.

MN...NONE.
&&

SHORT TERM...KF
LONG TERM...Scarlett
AVIATION...Scarlett
Hazardous weather outlook, Jul 11, 2:49 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
249 PM CDT MON JUL 11 2016

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-122000-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
249 PM CDT MON JUL 11 2016 /149 PM MDT MON JUL 11 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE SEVERE THUNDERSTORM POTENTIAL TODAY WILL EXIST MAINLY EAST OF
THE JAMES RIVER THIS AFTERNOON AND EARLY THIS EVENING. HEAVY
RAIN...LARGE HAIL...AND STRONG WINDS ARE THE MAIN THREATS.

THE GRASSLAND FIRE DANGER WILL REACH THE VERY HIGH TO EXTREME
CATEGORY TODAY ACROSS CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA DUE
TO LOW HUMIDITY AROUND 20 PERCENT OR BELOW AND GUSTY WESTERLY
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE GRASSLAND FIRE DANGER IS EXPECTED TO REACH VERY HIGH LEVELS
ACROSS CENTRAL SOUTH DAKOTA ON TUESDAY...DUE TO LOW HUMIDITY AND
GUSTY WEST WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON..MAINLY EAST
OF THE JAMES RIVER.

KF

In the hours before

Local storm report, Jul 11, 1:58 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
158 PM CDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     TSTM WND GST     6 SE MCINTOSH           45.86N 101.26W
07/09/2016  E60 MPH          CORSON             SD   CO-OP OBSERVER

            .

&&

RL
Local storm report, Jul 11, 2:05 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
205 PM CDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     TSTM WND DMG     BROWNS VALLEY           45.59N 96.83W
07/10/2016                   TRAVERSE           MN   CO-OP OBSERVER

            HUNDREDS OF TREES DOWN WITH SOME HOUSE ROOFS
            DAMAGED, DOZEN OR MORE POWER POLES SNAPPED,
            SHEDS DAMAGED. RADAR ESTIMATED TIME.

&&

RL
Local storm report, Jul 11, 2:53 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ABERDEEN SD
253 PM CDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     FLOOD            6 NW ARTICHOKE          45.46N 96.24W
07/11/2016                   BIG STONE          MN   PUBLIC

            WATER OVER THE ROAD ON BIG STONE COUNTY ROAD
            6, EAST OF CLINTON AT THE STEVENS COUNTY
            LINE. RELAYED VIA SOCIAL MEDIA.

0950 AM     FLOOD            ORTONVILLE              45.30N 96.44W
07/11/2016                   BIG STONE          MN   BROADCAST MEDIA

            SEWER SYSTEM HAS FAILED IN TOWN. DRINKING
            WATER IS UNAFFECTED.

0848 AM     HEAVY RAIN       SISSETON                45.66N 97.05W
07/11/2016  M3.24 INCH       ROBERTS            SD   ASOS

            MAJORITY OF RAIN HAS FINISHED.

0840 AM     HEAVY RAIN       1 N ORTONVILLE          45.32N 96.44W
07/11/2016  M5.50 INCH       BIG STONE          MN   TRAINED SPOTTER

            STILL RAINING.

0830 AM     HEAVY RAIN       1 N KIDDER              45.90N 97.71W
07/11/2016  M3.23 INCH       MARSHALL           SD   CO-OP OBSERVER

            STILL RAINING.

0815 AM     HEAVY RAIN       POLLOCK                 45.90N 100.29W
07/11/2016  M2.37 INCH       CAMPBELL           SD   PUBLIC

            TOTAL.

0815 AM     HEAVY RAIN       MILBANK                 45.22N 96.63W
07/11/2016  M4.50 INCH       GRANT              SD   PUBLIC

            RELAYED VIA SOCIAL MEDIA. STILL RAINING.

0800 AM     HEAVY RAIN       COLUMBIA                45.61N 98.32W
07/11/2016  M3.60 INCH       BROWN              SD   PUBLIC

            RELAYED VIA SOCIAL MEDIA.

0720 AM     HEAVY RAIN       2 W MILBANK             45.22N 96.68W
07/11/2016  M3.70 INCH       GRANT              SD   PUBLIC

            RELAYED VIA SOCIAL MEDIA. STILL RAINING.

0715 AM     HEAVY RAIN       ROSLYN                  45.50N 97.49W
07/11/2016  M3.25 INCH       DAY                SD   PUBLIC

            STILL RAINING.

0715 AM     FLOOD            7 NE ORTONVILLE         45.38N 96.34W
07/11/2016                   BIG STONE          MN   PUBLIC

            DITCHES FULL OF WATER AND STANDING WATER IN
            FIELDS. APPROXIMATE LOCATION.

0700 AM     HEAVY RAIN       6 NE ORTONVILLE         45.36N 96.35W
07/11/2016  M5.00 INCH       BIG STONE          MN   PUBLIC

            RELAYED VIA SOCIAL MEDIA. STILL RAINING.

0130 AM     TSTM WND GST     1 NNW MCINTOSH          45.94N 101.36W
07/11/2016  E70 MPH          CORSON             SD   PUBLIC

            SECOND STORM THAT NIGHT. ESTIMATED 70 MPH
            WINDS. TREE BRANCHES DOWN IN YARD.

1138 PM     TSTM WND GST     7 E HOSMER              45.58N 99.33W
07/10/2016  E60 MPH          EDMUNDS            SD   PUBLIC

            ESTIMATED 55 TO 60 MPH GUST.

1032 PM     TSTM WND GST     MOBRIDGE                45.54N 100.44W
07/10/2016  E75 MPH          WALWORTH           SD   PUBLIC

            WINDS ESTIMATED TO BE OVER 70 MPH WITH TREE
            LIMBS DOWN.

1029 PM     TSTM WND GST     1 ENE MOBRIDGE          45.55N 100.41W
07/10/2016  M59 MPH          WALWORTH           SD   ASOS

1015 PM     TSTM WND GST     3 ESE HERREID           45.83N 100.02W
07/10/2016  E60 MPH          CAMPBELL           SD   EMERGENCY MNGR

            ESTIMATED WINDS AT LEAST 60 MPH, PERHAPS
            STRONGER BETWEEN 10 AND 10:30 PM. .

0939 PM     TSTM WND GST     5 WNW MCLAUGHLIN        45.85N 100.91W
07/10/2016  M75 MPH          CORSON             SD   MESONET

0900 PM     TSTM WND GST     1 NNW MCINTOSH          45.94N 101.36W
07/10/2016  E60 MPH          CORSON             SD   PUBLIC

0830 PM     TSTM WND GST     6 SW WATAUGA            45.86N 101.64W
07/10/2016  E60 MPH          CORSON             SD   TRAINED SPOTTER

            .

&&

NWS ABERDEEN SD
IRIS SYSTEM
Special weather statement, Jul 11, 3:32 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
232 PM MDT MON JUL 11 2016

SDZ003-015-112115-
CORSON SD-DEWEY SD-
232 PM MDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEWEY AND WESTERN
CORSON COUNTIES UNTIL 315 PM MDT...

AT 231 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF BLACK HORSE...OR 33 MILES SOUTHEAST OF LEMMON...MOVING
NORTH AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCINTOSH...MORRISTOWN...WATAUGA...KLEIN RANCH...BLACK HORSE AND SHAMBO
RANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4594 10173 4594 10113 4546 10128 4547 10199
TIME...MOT...LOC 2031Z 198DEG 51KT 4569 10155

SCARLETT
Special weather statement, Jul 11, 4:17 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
317 PM MDT MON JUL 11 2016

SDZ003-015-112200-
CORSON-DEWEY-
317 PM MDT MON JUL 11 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DEWEY AND CENTRAL
CORSON COUNTIES...

AT 317 PM MDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
TIMBER LAKE...OR 24 MILES SOUTHWEST OF MCLAUGHLIN...MOVING NORTHEAST AT
40 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MCLAUGHLIN...TIMBER LAKE...FIRESTEEL...LITTLE EAGLE...GLENCROSS...SPRING
LAKE...BULLHEAD...LITTLE MOREAU REC AREA AND WALKER.

LAT...LON 4594 10094 4557 10059 4523 10125 4563 10132
      4594 10121
TIME...MOT...LOC 2117Z 241DEG 41KT 4554 10114

KF
Special weather statement, Jul 11, 4:58 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
458 PM CDT MON JUL 11 2016

SDZ003-004-009-015-112245-
CORSON-CAMPBELL-DEWEY-WALWORTH-
458 PM CDT MON JUL 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN DEWEY...
WESTERN CAMPBELL...EASTERN CORSON AND WESTERN WALWORTH COUNTIES...

AT 457 PM CDT/357 PM MDT/...RADAR INDICATED STRONG THUNDERSTORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF FORT YATES
TO 6 MILES SOUTHWEST OF WAKPALA TO 6 MILES EAST OF WHITE HORSE.
MOVEMENT WAS NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOBRIDGE...MCLAUGHLIN...WAKPALA...POLLOCK...GLENHAM...WHITE HORSE...SPRING
LAKE...REVHEIM BAY REC AREA...GRAND RIVER CASINO...LITTLE EAGLE...KENEL...
GLENCROSS...NEW EVERETS RESORT...PROMISE...MAHTO...INDIAN CREEK REC AREA...
TRAIL CITY...INDIAN MEMORIAL REC AREA AND BLACKFOOT.

LAT...LON 4594 10012 4555 10016 4526 10032 4522 10114
      4546 10102 4592 10093 4595 10083
TIME...MOT...LOC 2157Z 246DEG 35KT 4598 10055 4559 10063 4530 10077

KF

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:36 PM CDTSevere Thunderstorm WarningABRCorson54 min
Jul 10, 8:31 PM CDTSevere Thunderstorm WarningABRCorson, Dewey37 min
Jul 10, 9:35 PM CDTSpecial Weather StatementABRCorson55 min
Jul 10, 9:42 PM CDTSevere Thunderstorm WarningABRCampbell, Corson48 min
Jul 10, 10:31 PM CDTSpecial Weather StatementABRCampbell, Walworth59 min
Jul 10, 10:38 PM CDTSevere Thunderstorm WarningABRCampbell, Corson, Dewey, Edmunds, McPherson, Walworth67 min
Jul 10, 11:47 PM CDTSpecial Weather StatementABRCampbell58 min
Jul 11, 12:16 AM CDTSpecial Weather StatementABRBrown, Marshall59 min
Jul 11, 2:06 AM CDTSpecial Weather StatementABRRoberts24 min
Jul 11, 4:00 AM CDTRed Flag WarningABR16 hr
Jul 11, 6:42 AM CDTAreal Flood WarningABRGrant, Roberts6 hr
Jul 11, 9:09 AM CDTAreal Flood WarningABRDay, Grant, Roberts9 hr
Jul 11, 12:32 PM CDTSpecial Weather StatementABRRoberts43 min
Jul 11, 1:26 PM CDTSpecial Weather StatementABRCampbell, Walworth49 min
Jul 11, 1:54 PM CDTSpecial Weather StatementABRMcPherson51 min
Jul 11, 3:32 PM CDTSpecial Weather StatementABRCorson43 min
Jul 11, 4:17 PM CDTSpecial Weather StatementABRCorson43 min
Jul 11, 4:58 PM CDTSpecial Weather StatementABRCorson47 min
Jul 11, 6:05 PM CDTSpecial Weather StatementABRMcPherson25 min
Jul 11, 6:12 PM CDTSpecial Weather StatementABRMcPherson33 min
Jul 11, 6:37 PM CDTSpecial Weather StatementABRMcPherson23 min
Jul 11, 6:59 PM CDTSpecial Weather StatementABRMcPherson31 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.